MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513840
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022, that an ultraflex esophageal proximal covered stent was used during a stent placement procedure performed on (b)(6) 2022.During the procedure, the patient became uncomfortable, upon checking of the stent, it was noted that a sharp wire protruded from the delivery system.The stent was removed, and another ultraflex esophageal stent was used to complete the procedure.The patient's condition at the conclusion of the procedure was reported to be stable.No further information has been obtained despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation on october 24, 2022 that an ultraflex esophageal proximal covered stent was used during a stent placement procedure performed on (b)(6) 2022.During the procedure, the patient became uncomfortable, upon checking of the stent, it was noted that a sharp wire protruded from the delivery system.The stent was removed and another ultraflex esophageal stent was used to complete the procedure.The patient's condition at the conclusion of the procedure was reported to be stable.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of ultraflex esophageal proximal covered stent partially deployed.Block h10: an ultraflex esophageal proximal covered stent and delivery system were received for analysis.The stent was received partially deployed.Visual inspection was performed and no damages or knots were noted to the deployment suture.During functional inspection, the stent was able to be deployed by holding the handle hub in the palm of one hand, grasping and retracting the finger ring with the other hand.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed as the stent was received partially deployed.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.It is likely that procedural factors such as lesion characteristics, handling of the device, the technique used by the physician, and normal procedural difficulties encountered during the procedure limited the performance of the device and contributed to the stent being partially deployed.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15793203
Report Number3005099803-2022-06606
Device Sequence Number11541691
Product Code ESW
UDI-Device Identifier08714729716099
UDI-Public08714729716099
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model NumberM00513840
Device Catalogue Number1384
Device Lot Number0027261857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown